{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,2,5]],"date-time":"2026-02-05T14:05:21Z","timestamp":1770300321436,"version":"3.49.0"},"reference-count":13,"publisher":"Oxford University Press (OUP)","issue":"5","license":[{"start":{"date-parts":[[2025,5,28]],"date-time":"2025-05-28T00:00:00Z","timestamp":1748390400000},"content-version":"vor","delay-in-days":27,"URL":"https:\/\/creativecommons.org\/licenses\/by\/4.0\/"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":[],"published-print":{"date-parts":[[2025,5,28]]},"abstract":"<jats:title>Abstract<\/jats:title>\n               <jats:p>Warfarin-induced skin necrosis (WSN) is a rare but serious complication of anticoagulation therapy. This case report describes a 34-year-old male with mechanical heart valves on long-term warfarin therapy who developed WSN after self-medicating with a doubled warfarin dose following a two-week interruption due to limited healthcare access in a conflict-affected region. Concurrently, he was diagnosed with dengue fever, further complicating anticoagulation management due to thrombocytopenia. Prompt discontinuation of warfarin, intravenous vitamin K administration, and delayed initiation of enoxaparin after platelet recovery were key aspects of treatment. Surgical debridement of necrotic skin lesions was performed, resulting in stabilization and recovery. This case highlights the unique diagnostic and management challenges of WSN in the setting of a concurrent dengue infection, especially in resource-limited settings and conflict-affected areas. Early recognition and tailored intervention are essential to prevent severe complications and improve outcomes.<\/jats:p>","DOI":"10.1093\/omcr\/omaf047","type":"journal-article","created":{"date-parts":[[2025,5,28]],"date-time":"2025-05-28T14:09:46Z","timestamp":1748441386000},"source":"Crossref","is-referenced-by-count":2,"title":["Warfarin-induced skin necrosis concurrent with dengue fever: a case report highlighting diagnostic and management challenges in a conflict-affected region"],"prefix":"10.1093","volume":"2025","author":[{"ORCID":"https:\/\/orcid.org\/0009-0000-1071-7329","authenticated-orcid":false,"given":"Alsadig","family":"Suliman","sequence":"first","affiliation":[{"name":"Department of General Surgery, Sudan Medical Specialization Board , Isbitalia Street, Downtown, Khartoum, Khartoum 13315 ,","place":["Sudan"]}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Siddig","family":"Ali","sequence":"additional","affiliation":[{"name":"Department of General Surgery, Sudan Medical Specialization Board , Isbitalia Street, Downtown, Khartoum, Khartoum 13315 ,","place":["Sudan"]}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Hiba","family":"Suliman","sequence":"additional","affiliation":[{"name":"Department of General Surgery, Wad Medani College of Medical Sciences & Technology , Darja Street, Wad Madani, Wad Madani 21111 ,","place":["Sudan"]}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Shorouq","family":"Mohammed Ali","sequence":"additional","affiliation":[{"name":"Department of General Surgery, Wad Medani College of Medical Sciences & Technology , Darja Street, Wad Madani, Wad Madani 21111 ,","place":["Sudan"]}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Reem","family":"Mohamed Osman","sequence":"additional","affiliation":[{"name":"Department of General Surgery, Al-Neelain University , Zubeir Pasha Street, Downtown, Khartoum, Khartoum 11115,","place":["Sudan"]}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"286","published-online":{"date-parts":[[2025,5,28]]},"reference":[{"key":"2025052810094463500_ref1","volume-title":"StatPearls [Internet]","author":""},{"key":"2025052810094463500_ref2","doi-asserted-by":"publisher","first-page":"102755","DOI":"10.1016\/j.cpcardiol.2024.102755","article-title":"Comparison between mono vs dual vs triple antiplatelet therapy in patients with ischemic heart disease undergoing PCI, a network meta-analysis","volume":"49","author":"Al-Shammari","year":"2024","journal-title":"Curr Probl Cardiol"},{"key":"2025052810094463500_ref3","doi-asserted-by":"publisher","first-page":"2126","DOI":"10.3201\/eid2511.181766","article-title":"Dengue fever in the Darfur area, western Sudan","volume":"25","author":"Ahmed","year":"2019","journal-title":"Emerg Infect Dis"},{"key":"2025052810094463500_ref4","doi-asserted-by":"publisher","first-page":"22","DOI":"10.1186\/s13031-024-00581-w","article-title":"The implications of the Sudan war on healthcare workers and facilities: a health system tragedy","volume":"18","author":"Badri","year":"2024","journal-title":"Confl Health"},{"key":"2025052810094463500_ref5","doi-asserted-by":"publisher","first-page":"656","DOI":"10.1016\/j.ijscr.2020.11.111","article-title":"Warfarin-induced major unilateral breast necrosis in a patient with antiphospholipid syndrome: a case report","volume":"77","author":"AlQhtani","year":"2020","journal-title":"Int J Surg Case Rep"},{"key":"2025052810094463500_ref6","doi-asserted-by":"publisher","first-page":"55","DOI":"10.1016\/j.krcp.2015.07.003","article-title":"Warfarin skin necrosis mimicking calciphylaxis in a patient with secondary hyperparathyroidism undergoing peritoneal dialysis","volume":"35","author":"Park","year":"2016","journal-title":"Kidney Res Clin Pract"},{"key":"2025052810094463500_ref7","doi-asserted-by":"publisher","first-page":"e30354","DOI":"10.7759\/cureus.30354","article-title":"Warfarin-induced skin necrosis in a 14-year-old female: a case report","volume":"14","author":"Zahra","year":"2022","journal-title":"Cureus"},{"key":"2025052810094463500_ref8","doi-asserted-by":"publisher","first-page":"e159","DOI":"10.1111\/ajd.13801","article-title":"Warfarin-induced skin necrosis after the use of an anticoagulation reversal agent","volume":"63","author":"Zhang","year":"2022","journal-title":"Australas J Dermatol"},{"key":"2025052810094463500_ref9","doi-asserted-by":"publisher","first-page":"269","DOI":"10.4314\/gmj.v54i4.10","article-title":"Warfarin-induced skin necrosis: a rare condition","volume":"54","author":"Nsaful","year":"2020","journal-title":"Ghana Med J"},{"key":"2025052810094463500_ref10","doi-asserted-by":"publisher","first-page":"120","DOI":"10.3390\/tropicalmed5030120","article-title":"High Seroprevalence of dengue virus infection in Sudan: systematic review and meta-analysis","volume":"5","author":"Elduma","year":"2020","journal-title":"Trop Med Infect Dis"},{"key":"2025052810094463500_ref11","doi-asserted-by":"publisher","first-page":"66","DOI":"10.1001\/archinte.164.1.66","article-title":"Warfarin-induced skin necrosis and venous limb gangrene in the setting of heparin-induced thrombocytopenia","volume":"164","author":"Srinivasan","year":"2004","journal-title":"Arch Intern Med"},{"key":"2025052810094463500_ref12","doi-asserted-by":"publisher","first-page":"96","DOI":"10.5021\/ad.2014.26.1.96","article-title":"Warfarin-induced skin necrosis","volume":"26","author":"Kakagia","year":"2014","journal-title":"Ann Dermatol"},{"key":"2025052810094463500_ref13","doi-asserted-by":"publisher","first-page":"359","DOI":"10.5811\/cpcem.2017.3.33373","article-title":"An atypical case of warfarin-induced skin necrosis","volume":"1","author":"Sklar","year":"2017","journal-title":"Clin Pract Cases Emerg Med"}],"container-title":["Oxford Medical Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/academic.oup.com\/omcr\/article-pdf\/2025\/5\/omaf047\/63391988\/omaf047.pdf","content-type":"application\/pdf","content-version":"vor","intended-application":"syndication"},{"URL":"https:\/\/academic.oup.com\/omcr\/article-pdf\/2025\/5\/omaf047\/63391988\/omaf047.pdf","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,5,28]],"date-time":"2025-05-28T14:09:47Z","timestamp":1748441387000},"score":1,"resource":{"primary":{"URL":"https:\/\/academic.oup.com\/omcr\/article\/doi\/10.1093\/omcr\/omaf047\/8152158"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2025,5]]},"references-count":13,"journal-issue":{"issue":"5","published-print":{"date-parts":[[2025,5,28]]}},"URL":"https:\/\/doi.org\/10.1093\/omcr\/omaf047","relation":{},"ISSN":["2053-8855"],"issn-type":[{"value":"2053-8855","type":"electronic"}],"subject":[],"published-other":{"date-parts":[[2025,5]]},"published":{"date-parts":[[2025,5]]},"article-number":"omaf047"}}